Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Oct 13, 2021, 6:03 AM CDT for Creek County, Osage County, Washington County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2021, 6:03 AM CDT (11:03 UTC)
- Expired
- Oct 13, 2021, 6:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.00 in
- Wind
- 55
Counties Creek County, OK, Osage County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 74 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 496 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted.
293
WWUS84 KTSA 131103
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
603 AM CDT Wed Oct 13 2021
OKZ054>056-059-060-064-131145-
Tulsa OK-Osage OK-Pawnee OK-Nowata OK-Washington OK-Creek OK-
603 AM CDT Wed Oct 13 2021
...Strong thunderstorms will impact portions of Osage, Creek,
Washington, northwestern Nowata, southeastern Pawnee and northwestern
Tulsa Counties through 645 AM CDT...
At 602 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles southwest of Elgin to 3 miles northeast
of Blackburn to 2 miles east of Fallis. Movement was northeast at 50
mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Bartlesville... Sand Springs...
Bristow... Pawhuska...
Skiatook... Hominy...
Dewey... Cleveland...
Mannford... Drumright...
Barnsdall... Oilton...
Copan... Ramona...
Depew... Wynona...
Ochelata... Jennings...
Avant... Westport...
This includes Interstate 44 between mile markers 178 and 201.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9567 3564 9642 3565 9662 3616 9662
3616 9681 3640 9663 3699 9635
TIME...MOT...LOC 1102Z 245DEG 42KT 3698 9631 3642 9657 3575 9707
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 13, 2:59 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Oct 13, 2:59 AM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
259 AM CDT Wed Oct 13 2021
.DISCUSSION...
A line of thunderstorms stretches from central KS into
northern/western OK early this morning, tracking east around 30-40
mph. While the HREF mean depicts diminishing instability,
effective bulk shear around 40-50 kts should help maintain
organized storms with strong/severe wind gusts possible into the
early morning hours across northeast OK. This activity should
continue to slowly weaken later this morning and into the
afternoon as it shifts farther east in southeast OK/northwest AR.
Deep-layered southwesterly flow ahead of the strong upper cyclone
lifting into the Plains will draw deep moisture and the remains
of Pamela across TX and into southeast OK/western AR later today
through Thursday. Large scale ascent in association with the
entrance region of a 100+ kt upper level jet will favor a broad
band of convection stretching from central TX into MO. With PWATs
running at or above 2", anticipate efficient rainfall rates and
possible flooding issues primarily tonight into Thursday. Rainfall
totals of 2-3" appear likely across southeast OK, with locally
higher amounts of 4-5" possible. Plan on leaving the Flash Flood
Watch as is for now, but it may need to be extended farther
northeast into parts of northwest AR with later forecasts.
The heavy rainfall axis will shift slowly east of the area
Thursday night, although will likely see another shot of
showers/storms on Friday as a strong cold front sweeps through the
region. Dry and more fall-like weather is forecast for the weekend
and into early next week, with highs generally in the 70s and lows
in the 40s.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 81 62 79 54 / 80 50 60 60
FSM 83 68 78 64 / 80 90 90 50
MLC 80 62 77 57 / 90 90 80 40
BVO 79 58 76 51 / 80 30 40 60
FYV 79 61 74 56 / 80 90 90 60
BYV 79 63 73 59 / 70 90 90 70
MKO 79 63 75 56 / 90 80 80 60
MIO 79 60 73 53 / 90 60 70 70
F10 81 63 78 54 / 90 80 70 50
HHW 80 66 77 63 / 80 90 80 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch from this evening through Thursday evening for
OKZ049-053-073>076.
AR...None.
&&
LONG TERM....18Hazardous weather outlook, Oct 13, 4:37 AM CDT, 1 hour 26 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
437 AM CDT Wed Oct 13 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-140945-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
437 AM CDT Wed Oct 13 2021
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Mainly northeast Oklahoma.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA...Northeast Oklahoma and southeast Oklahoma.
ONSET...This morning across northeast Oklahoma and overnight
for southeast Oklahoma.
HEAVY RAIN.
RISK...Limited.
AREA...Northeast Oklahoma and southeast Oklahoma.
ONSET...This morning across northeast Oklahoma and overnight
for southeast Oklahoma.
DISCUSSION...
A line of strong to severe thunderstorms will move into parts
of northeast Oklahoma early this morning. Isolated damaging
winds gusts will be the primary severe weather threat, mainly
across areas northwest of I-44. Locally heavy rainfall will be
possible as well. This activity should slowly weaken during the
morning hours as it tracks east, although a few strong wind gusts
will remain possible.
Additional showers and thunderstorms are expected to spread
across southeast and far eastern Oklahoma this evening and
eventually into western Arkansas overnight. Locally heavy rainfall
will be possible, especially across southeast Oklahoma.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...High Wind Potential.
SATURDAY through TUESDAY...No Hazards.
EXTENDED DISCUSSION...
Periods of locally heavy rainfall are expected through Thursday
across southeast Oklahoma and western Arkansas as the remnants
of a tropical system overspread the region. A Flash Flood Watch
remains in effect for southeast Oklahoma through Thursday, and
the watch may eventually be expanded into northwest Arkansas.
Please monitor the latest forecasts for updates.
A strong cold front Thursday night into Friday may bring more
showers and storms to the region, but instability and moisture
will be more limited by this time. Strong winds can be expected
behind this front. Dry and cooler weather is forecast for the
weekend.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Oct 13, 4:48 AM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
448 AM CDT Wed Oct 13 2021
OKZ054-059-131030-
Osage OK-Pawnee OK-
448 AM CDT Wed Oct 13 2021
...Strong thunderstorms will impact portions of northwestern Osage
and western Pawnee Counties through 530 AM CDT...
At 447 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles southeast of Chilocco to Perry. Movement
was northeast at 60 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Pawnee... Fairfax...
Shidler... Ralston...
Burbank... Skedee...
Grainola... Foraker...
Pearsonia... Sooner Lake...
Southern Kaw Lake... Webb City...
Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9635 3699 9635 3616 9678 3616 9682
3624 9682 3625 9692 3633 9693 3634 9703
3651 9703 3658 9689 3660 9692 3659 9705
3668 9706 3670 9703 3668 9694 3675 9689
3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0947Z 230DEG 51KT 3696 9699 3630 9728
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Oct 13, 5:27 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
527 AM CDT Wed Oct 13 2021
OKZ054-059-131115-
Osage OK-Pawnee OK-
527 AM CDT Wed Oct 13 2021
...Strong thunderstorms will impact portions of Osage and Pawnee
Counties through 615 AM CDT...
At 526 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 7 miles south of Cedar Vale to 5 miles east of
Burbank to 5 miles northeast of Morrison. Movement was northeast at
60 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Pawhuska... Pawnee...
Fairfax... Shidler...
Wynona... Ralston...
Burbank... Hallett...
Blackburn... Maramec...
Elgin... Skedee...
Grainola... Foraker...
Bigheart... Osage Hills State Park...
Pearsonia... Hulah...
Sunset Lake... Sooner Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9600 3690 9600 3616 9663 3617 9682
3624 9682 3625 9692 3633 9693 3634 9703
3642 9703 3652 9701 3657 9689 3660 9692
3659 9699 3672 9692 3675 9689 3674 9683
3677 9682 3678 9675 3700 9674
TIME...MOT...LOC 1026Z 237DEG 52KT 3700 9652 3668 9663 3635 9694
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Oct 13, 6:03 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
603 AM CDT Wed Oct 13 2021
OKZ054>056-059-060-064-131145-
Tulsa OK-Osage OK-Pawnee OK-Nowata OK-Washington OK-Creek OK-
603 AM CDT Wed Oct 13 2021
...Strong thunderstorms will impact portions of Osage, Creek,
Washington, northwestern Nowata, southeastern Pawnee and northwestern
Tulsa Counties through 645 AM CDT...
At 602 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles southwest of Elgin to 3 miles northeast
of Blackburn to 2 miles east of Fallis. Movement was northeast at 50
mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Bartlesville... Sand Springs...
Bristow... Pawhuska...
Skiatook... Hominy...
Dewey... Cleveland...
Mannford... Drumright...
Barnsdall... Oilton...
Copan... Ramona...
Depew... Wynona...
Ochelata... Jennings...
Avant... Westport...
This includes Interstate 44 between mile markers 178 and 201.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9567 3564 9642 3565 9662 3616 9662
3616 9681 3640 9663 3699 9635
TIME...MOT...LOC 1102Z 245DEG 42KT 3698 9631 3642 9657 3575 9707
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 4:48 AM CDT | Special Weather Statement | TSA | Osage | 42 min |
| Oct 13, 5:27 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 48 min |
| Oct 13, 6:39 AM CDT | Special Weather Statement | TSA | Creek, Nowata, Tulsa, Washington | 66 min |
| Oct 13, 6:48 AM CDT | Special Weather Statement | TSA | Okfuskee | 57 min |
| Oct 13, 7:29 AM CDT | Special Weather Statement | TSA | Craig | 46 min |
| Oct 13, 7:34 AM CDT | Special Weather Statement | TSA | Okmulgee, Rogers, Tulsa | 41 min |
| Oct 13, 8:08 AM CDT | Special Weather Statement | TSA | Mayes, Rogers | 52 min |
| Oct 13, 8:15 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 45 min |
| Oct 13, 8:18 AM CDT | Special Weather Statement | TSA | Craig, Ottawa | 42 min |
| Oct 13, 8:42 AM CDT | Special Weather Statement | TSA | Muskogee, Wagoner | 48 min |
| Oct 13, 8:48 AM CDT | Special Weather Statement | TSA | Mayes | 42 min |
| Oct 13, 8:52 AM CDT | Special Weather Statement | TSA | McIntosh | 23 min |
| Oct 13, 9:10 AM CDT | Special Weather Statement | TSA | Haskell | 50 min |
| Oct 13, 9:17 AM CDT | Special Weather Statement | TSA | Cherokee | 28 min |
| Oct 13, 9:21 AM CDT | Special Weather Statement | TSA | Cherokee, Delaware | 24 min |
| Oct 13, 9:39 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 13 min |
| Oct 13, 9:46 AM CDT | Special Weather Statement | TSA | Adair | 44 min |
| Oct 13, 9:49 AM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 41 min |
| Oct 13, 10:22 AM CDT | Special Weather Statement | TSA | Sequoyah | 38 min |
| Oct 13, 3:39 PM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 66 min |
| Oct 13, 4:19 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Pushmataha | 3 hr |
| Oct 13, 4:22 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 32 min |
| Oct 13, 4:51 PM CDT | Special Weather Statement | TSA | Latimer, LeFlore | 39 min |
| Oct 13, 4:57 PM CDT | Special Weather Statement | TSA | Pushmataha | 63 min |
| Oct 13, 5:45 PM CDT | Areal Flood Advisory | TSA | Haskell, LeFlore, Sequoyah | 3 hr |
| Oct 13, 5:24 PM CDT | Special Weather Statement | TSA | Sebastian | 51 min |
| Oct 13, 6:01 PM CDT | Tornado Warning | TSA | Franklin, Sebastian | 44 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.